Your question reminded me of when I was first put on the Stelazine, I slept twelve hours a night and was fatigued in the morning. When the doctor instituted a cross titer last year and had me at first on the full doses of Stelazine and Geodon, I would fall asleep at work in the kitchen after lunch.
After five months, and now that I'm solely on the atypical, the sleepiness and morning fatigue are GONE, GONE, GONE.
Not all side effects are life-long. Your best bet is to stay on the medication and talk to your doctor immediately about the excessive sleepiness.
I had not had a recurrence of the symptoms for close to five years, and when I discontinued the medication, the symptoms came back and I had to be hospitalized again.
While you and I and everyone else hear stories in the news that claim early intervention or long-term use of the schizophrenia drugs isn't necessary, these are unproven claims when it comes to the majority of people who had a previous psychotic episode.
The good news is, if you read one of my current blogs entries, you'll see that it's possible to remain out of the hospital for the long-term, and that is a noble goal.
All the best,